MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.An ffr was performed with a boston scientific comet ii pressure guidewire and the ffr result was positive.The back end handle was removed from the comet ii pressure guidewire so it could be used as the interventional wire.A 2.25 x 16 synergy stent was loaded onto the backend of the guidewire.While loading the device, the wire slipped and caused one of the stent struts to become damaged.The proximal stent strut was sticking up.The stent was set aside and the procedure was completed with another of the same device.The case was finished without any further complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a 2.25 x 16mm synergy ii stent delivery system was returned for analysis.A visual examination of the stent found that stent struts at the distal end of the stent were lifted and pulled proximally.The undamaged section of the crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.Stent damage most likely occurred when the stent interacted with the guidewire during loading of the guidewire attempts.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and mid shaft section and visual examination of the inner extrusion shaft found multiple kinks along several locations along the shaft polymer extrusion.This type of damage is consistent with excessive force that could have been applied on the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10471034
Report Number2134265-2020-11978
Device Sequence Number2889567
Product Code NIQ
UDI-Device Identifier08714729840084
UDI-Public08714729840084
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024372803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1